Hi, I've been on beclometasone for approx 8 years but have recently developed thrush in my throat which keeps recurring as soon as I stop taking the medicine. The doc has therefore said to try coming off the inhaler to see if it improves. When I asked her if I should come off the inhaler slowly she replied "oh no just come off it". I thought that was dangerous with steroids to just stop? The dosage I'm taking is one puff in the morning & two in the evening of 100 mcg version. Can anyone please shed some light as to the safe way to come off a steroid inhaler. Many thanks
Thank you both for your replies. I'm using a normal type inhaler with a spacer and have always rinsed my mouth after and brushed my teeth. Unfortunately it is more in my throat so more difficult to rinse. I have been off sugar apart from carbs for about a month now and have just started taking an anti candida supplement which has similar things in to the one that you suggested, so fingers crossed it works. My doc cant understand why it wont go, think I'm just one of the unlucky ones :-(
Hi..I don't know if there's a link, but since stomach acid can cause irritation, it's possible that the thrush is in part likes that environment.
Is the anticandida supplement a capsule or liquid?
Are you taking probiotics?
I think you should consider to take another type of steroid inhaler because of the "dispersing" ability of the chamber rather than powder that won't be spread out quite as much.
It's much easier to take in as well....I use the pulmicort turbuhaler, not the canister one.
It's all a matter of perspective!
Thanks for your reply. The herbal stuff I'm taking is a capsule and has a probiotic within it, I'm also drinking apple cider vinegar which helps. Have to say it seems a bit better than it was. I've cut my inhaler down to 1 puff twice a day at the mo and I've got an asthma review in Sept so I'll discuss where to go from there with the nurse. I tried symbicort years ago and it made me go dizzy!